MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; VISION PROBE

INTUITIVE SURGICAL, INC ION; VISION PROBE
Model Number 490206-02
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during central processing, the peripheral vision probe failed the leak test.The user completed the diagnostic procedure using the same system.No fragment fell into the patient.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
The peripheral vision probe has been returned and evaluated by the failure analysis team.The air leak test was conducted and failed.A steady stream of bubbles was coming at the distal end of the probe tip, indicating a damaged vision probe.Additional observation not reported was physical damage at the distal tip.Adhesive joint is no longer present at one of the slots of the distal tip that secures the illumination fiber, allowing air bubbles to come out during the air leak test.This vision probe was transferred to the engineering team to confirm the adhesive/potting joint was manufacturing related and not used induced.The rma was reviewed with ion vision probe manufacturing engineer.One of the two illumination fibers was observed to be recessed from the distal tip.Upon cutting opening the vision probe shaft and viewing the fiber, adhesive was observed to be present on the distal tip of the fiber.The recessed fiber is likely due to a failure of the adhesive bond that secures the fiber in the tip of the probe.The failure is most likely due to inadequate primer or adhesive application during manufacturing.There is a potential for fragments of adhesive or fiber due to this failure mode as the adhesive bond failed at the distal tip which enter the patient.

Brand Name
ION
Common Device Name
VISION PROBE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19621481
Report Number2955842-2024-16379
Device Sequence Number8121926
Product Code EOQ
UDI-Device Identifier00886874121184
UDI-Public(01)00886874121184(11)240222(10)S12240222
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490206-02
Device Catalogue Number490206
Device Lot NumberS12240222 0044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexPrefer Not To Disclose